MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA ERGONOMIX ROUND SMOOTHSILK; MOTIVA IMPLANTS

ESTABLISHMENT LABS S.A. MOTIVA ERGONOMIX ROUND SMOOTHSILK; MOTIVA IMPLANTS
Catalog Number ERSD-320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Seroma (2069)
Type of Reportable Event Serious Injury
Event or Problem Description
Usa- it was reported that a patient had her breast surgery augmentation on (b)(6) 2025, on (b)(6) 2025 the implant was removed because an early seroma in her right breast.No patient demographics, such as age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
As stated in the literature.¿early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time.¿ (sforza, et al.2017).Some analysis have revealed that the pocket plays a significant role in developing seroma, patients with submammary pocket developed seroma in higher rates when compared with patients with submuscular pocket.Submammary pocket increases the odds of developing seroma by 7.5 times.(sforza, et al.2017).Some factors are significantly associated with seroma development: a high bmi, large implant size, submammary pocket, and smoking which significantly amplified the effects of other variables.(m.Sforza, et al., 2017).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: "hematoma/seroma: hematoma is a collection of blood within the space around the implant, and a seroma is a build-up of fluid around the implant.Having a hematoma and/ or seroma following surgery may result in infection and/or capsular contracture later on.Symptoms from a hematoma or seroma may include swelling, pain, and bruising.If a hematoma or seroma occurs, it will usually be soon after surgery.However, they can also occur at any time after injury to the breast.While the body absorbs small hematomas and seromas, some will require surgery, typically involving draining, and potentially placing a surgical drain in the wound temporarily for proper healing.A small scar can result from surgical draining.Implant rupture also can occur from surgical draining if there is damage to the implant during the procedure." seroma is an accumulation of fluid that results from tissue inflammation.The etiology of seroma is known in breast surgery and is connected to a hypovascular milieu or trauma following the surgery.Also, a complete review of the dhr was carried out, no deviation was found in the process, so it is established that there is no evidence of a relationship between the event and the manufacturing process.
 
Additional Manufacturer Narrative
1.The quality department (pms) received a complaint involving a motiva® device.2.General conclusion: device involvement: a causal relationship between the reported events and the device have not been established.Event characterization: the events were classified as early seroma and infection.Device evaluation: visual inspection showed no defect/damage on the unit involved.Clinical confirmation: upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported cases were not confirmed due to insufficient clinical evidence.Root cause analysis: this events are a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific cases and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged events are recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the events are considered not attributable to the manufacturing process and/or the product itself.3.Device history record (dhr) review: a comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.4.Trend and signal monitoring: the events have been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to device rupture have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA ERGONOMIX ROUND SMOOTHSILK
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key22070655
Report Number3012883202-2025-00715
Device Sequence Number8701990
Product Code FTR
UDI-Device Identifier07445161010575
UDI-Public(01)07445161010575(11)240807(17)290807
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberERSD-320
Device Lot Number24072207
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown